Alert archive / Utah / Winter Storm Watches in 2011
Winter Storm Watch 10, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this winter storm watch at Nov 29, 2011, 3:14 PM MST. It took effect at Nov 30, 2011, 6:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 29, 2011, 3:14 PM MST (22:14 UTC)
- In effect from
- Nov 30, 2011, 6:00 PM MST
- Expired
- Nov 30, 2011, 2:29 PM MST
- In force
- Issued by
- NWS Salt Lake City, UT
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm watch went out at Nov 29, 8:42 AM MST, 6 hours 32 minutes earlier.
Area forecast discussion, Nov 29, 8:42 AM MST, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 842 AM MST TUE NOV 29 2011 .SYNOPSIS...HIGH PRESSURE OVER THE AREA TODAY WILL GIVE WAY TO A COLD AND ENERGETIC STORM SYSTEM WEDNESDAY. THIS SYSTEM WILL CONTINUE TO AFFECT THE REGION THROUGH THE LATTER HALF OF THE WEEK. && .DISCUSSION...WATER VAPOR LOOP SHOWS SHORTWAVE RIDGING OVER UTAH AS THE NEXT STORM APPROACHES THE PACIFIC NORTHWEST. WITH WARMING AT 700MB AND PLENTY OF SUNSHINE...WARMED TODAYS HIGHS ACROSS PORTIONS OF CENTRAL AND SOUTHERN UTAH. KEPT INVERTED CACHE VALLEY AND UINTA BASIN A BIT COOLER THAN WESTERN VALLEYS. ALSO TWEAKED SKY AND WINDS TODAY BASED ON OBSERVATIONS AND LATEST GUIDANCE. WILL HAVE A LOT MORE TO DISCUSS WITH THE AFTERNOON PACKAGE AFTER EVALUATING THE 12Z GUIDANCE WITH WIND AND SNOW IMPACTS TOMORROW THROUGH THURSDAY. PREVIOUS DISCUSSION... A LOW AMPLITUDE SHORT WAVE RIDGE IS BUILDING INTO THE GREAT BASIN THIS MORNING WHILE THE LAST OF THE CLOUDS ASSOCIATED WITH THE WEAK DOWNSTREAM SHORT WAVE TROF ARE JUST NOW CLEARING OUT OF THE CWA. THIS RIDGE WILL BRING CLEAR SKIES THIS MORNING BUT ALSO STRENGTHENING SURFACE HIGH PRESSURE. THIS PLUS THE WARMING ALOFT SHOULD PREVENT MUCH MIXING IN THE NORTHERN BASINS BUT MORE SUN SHOULD BUMP MAX TEMPS A LITTLE ABOVE YESTERDAY. THE RIDGE GIVES WAY TONIGHT AS A VIGOROUS UPPER LOW MOVES INTO THE PACNW. THIS FEATURE IS STILL FORECAST TO CLOSE OFF AS IT DROPS THRU THE GREAT BASIN WED INTO WED NIGHT. LATEST MODELS RUNS REMAIN CONSISTENT WITH EARLIER ONES AND EVEN THE 06Z NAM IS FINALLY STARTING TO MOVE TOWARDS THE GFS/EC SOLUTION. IF ANYTHING THEY ARE A LITTLE FASTER WITH PRECIP SPREADING ACROSS THE NWRN 1/3 OF THE CWA BY 00Z THU. MODELS ARE STILL INDICATING A STRONG CANYON WIND EPISODE FOR THE WASATCH FRONT WED NIGHT/THU MORNING ALTHO THE INGREDIENTS ARE NOT QUITE AS FAVORABLE FOR AN EXTREME EVENT WITH A SLIGHTLY WEAKER RIW-SLC SURFACE GRADIENT AND 700 MB WINDS JUST UNDER 50 KTS. AS SUCH WILL HOLD OFF ON A HIGH WIND WATCH AT THIS TIME AS IT IS STILL A 4TH AND 5TH PERIOD EVENT AND THERE IS STILL A BIT OF UNCERTAINTY JUST HOW STRONG WINDS WILL BE. STRONG WINDS ARE ALSO STILL INDICATED FOR THE WASHINGTON CO GAPS LATER THU INTO FRI MORNING. SNOWFALL COULD BE LOCALLY HEAVY IN THE SOUTHERN CWA THU AFTN THRU FRI EVE WITH THE LOW STALLING OVER THE LOWER COLORADO RIVER VALLEY PARTICULARLY IN AREAS FAVORED BY SOUTHEASTERLY FLOW. THE COLDEST AIR MAY REMAIN TO OUR WEST SO SNOW LEVELS WILL PROBABLY BE HIGH ENOUGH TO PREVENT MUCH ACCUMULATION BELOW ABOUT 6000 FT. THE NEW EC INDICATES A TRAILING SHORT WAVE TROF REPEATS THIS SCENARIO FRI NIGHT THRU THE WEEKEND WHILE THE GFS KEEPS THAT WAVE FARTHER EAST. IT HAS HOWEVER MOVED TOWARDS THE EC IDEA BETWEEN THE 00Z AND 06Z RUNS. THIS DISAGREEMENT KEEPS CONFIDENCE VERY LOW IN THE FORECAST PAST FRIDAY. && .AVIATION...OPERATIONAL WEATHER CONCERNS WILL REMAIN MINIMAL AT THE KSLC TERMINAL THROUGH TONIGHT. LIGHT SOUTHEAST WINDS WILL LIKELY BECOMING LIGHT AND VARIABLE BETWEEN 16-18Z WITH A GRADUAL TRANSITION TO PREVAILING NORTHWEST BETWEEN 18-19Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...ROGOWSKI/WILENSKY AVIATION...MERRILL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 29, 8:27 AM MST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 827 AM MST TUE NOV 29 2011 UTZ001>016-019>021-517-518-WYZ021-301300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 827 AM MST TUE NOV 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IMPACTS ARE EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG EASTERLY WINDS ARE STILL FORECAST TO DEVELOP ALONG THE WASATCH FRONT WEDNESDAY NIGHT AND CONTINUE THROUGH THURSDAY IN THE WAKE OF A WEATHER SYSTEM DROPPING THROUGH THE GREAT BASIN. THERE IS A POTENTIAL FOR THESE WINDS TO BECOME DAMAGING LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. GUSTY NORTHEAST WINDS ARE ALSO EXPECTED ACROSS MUCH OF THE SOUTHERN OUTLOOK AREA THURSDAY THROUGH THURSDAY NIGHT AS THIS SYSTEM STALLS OVER SOUTHERN CALIFORNIA. THE STRONGEST WINDS IN SOUTHERN UTAH ARE EXPECTED BELOW CANYONS AND GAPS IN WASHINGTON COUNTY...PRIMARILY ALONG THE I-15 CORRIDOR AND ALONG THE WESTERN SLOPES OF THE BEAVER DAM MOUNTAINS. SNOW WILL ALSO ACCOMPANY THIS STORM SYSTEM ACROSS MUCH OF THE OUTLOOK AREA. THERE IS A THREAT OF SIGNIFICANT ACCUMULATION ACROSS PORTIONS OF THE CENTRAL AND SOUTHERN UTAH MOUNTAINS LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:03 PM MST | High Wind Watch | SLC | 23 hr | |
| Nov 29, 3:03 PM MST | High Wind Warning | SLC | 60 hr |
Nearby
Winter Storm Watches in Utah, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.